Hail, Platte
- When
- June 8, 3:34 PM MST to 3:36 PM MST
- Where
- Platte County, 13 mi WSW of Wheatland
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.978, -105.204
Mostly marble size but a few larger ones as well.
Storms developed across southeast Wyoming and produced some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Storms developed across southeast Wyoming and produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 8, 1:40 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT WED JUN 8 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY... MANY PLACES ALONG AND WEST OF THE LARAMIE RANGE HAVE JUST REACHED THEIR CONVECTIVE TEMPERATURES EARLY THIS AFTERNOON. SHOWERS AND STORMS AS OF 20Z WERE STARTING TO FORM OVER ALBANY COUNTY...WITH ONLY VERY WEAK RETURNS AT THAT TIME ON THE KCYS 88D. MARGINAL INSTABILITY AND CAPE VALUES ARE PRESENT EARLY THIS AFTERNOON ALONG AND WEST OF THE LARAMIE RANGED...WHILE THE AATMOSPHERE FURTHER EAST REMAINS CAPPED. ONLY WEAK DYNAMICS WILL BE OVER THE REGION THROUGH TONIGHT. HOWEVER...BUT EXPECTED INSTABILITY...SHEAR AND MOISTURE WOULD SUPPORT SOME OF THE STRONGER STORMS PRODUCING SMALL HAIL... MODERATE RAINFALL AND WIND GUSTS TO 45 MPH THROUGH THE EVENING MAINLY IN SOUTHEAST WYOMING...ESPECIALLY EAST OF THE LARAMIE RANGE. THE ACTIVITY WILL SPREAD TO THE NORTHEAST AND INTO THE PANHANDLE TONIGHT. THE UPPEE LOW OVER THE PACIFIC NORTHWEST EARLY THIS AFTERNOON WILL MOVE SLOWLY EAST THROUGH THURSDAY NIGHT. BY 00Z FRIDAY...THE UPPER LOW WILL BE OVER WESTERN MONTANA OR NORTHWEST WYOMING. THE FEATURE WILL THEN CONTINUE TO SLOWLY MOVE EAST THROUGH FRIDAY. A SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA ON THURSDAY AS THE UPPER LOW NEARS. SURFACE UPSLOPE WIND FLOW HAS INCREASED SO FAR TODAY AND WILL CONTINUE THROUGH THURSDAY EVENING. THAT UPSLOPE WIND FLOW WILL HELP TO ENABLE LOW CLOUDS AND AREAS OF FOG TO FORM OVER AND EAST OF THE LARAMIE RANGE AFTER 06Z TONIGHT AND PERSIST THROUGH MIDDAY THURSDAY. THE UPSLOPE WIND FLOW WILL ALSO RESULT IN A CONTINUED INCREASE IN LOW LEVEL MOISTURE...A GOOD CHANCE OF SHOWERS AND MAINLY LATE DAY THUNDERSTORMS AND BELOW NORMAL TEMPERATURES. SEVERE WEATHER PARAMETERS AGAIN LOOK MARGINAL FOR THURSDAY AFTERNOON AND EVENING DUE TO THE COOL TEMPERATURES. DRIER AIR WILL SPREAD BACK OVER THE CWA THURSDAY NIGHT AND CONTINUE ON FRIDAY AS WINDS AT THE SURFACE AND ALOFT BECOME WESTERLY. FRIDAY WILL HAVE TEMPERATURES AROUND NORMAL WITH LOW POPS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... NAM...GFS AND ECMWF SYNOPTIC PATTERNS ARE SIMILAR...LEADING TO HIGH CONFIDENCE IN THEIR SOLUTIONS. FRIDAY NIGHT...ZONAL FLOW ALOFT. WITH LIMITED LOW AND MID LEVEL MOISTURE...IT LOOKS DRY. SATURDAY...FLOW ALOFT TURNS SOUTHWEST SETTING UP A SURFACE TROUGH FROM LARAMIE TO CHADRON AND AIDING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SUNDAY...SLIGHT DECREASE IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE WITH LESS LOW AND MID LEVEL MOISTURE. MONDAY...NEXT SHORTWAVE TROUGH ALOFT MOVES ACROSS WYOMING...PRODUCING ANOTHER ROUND OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. TUESDAY/WEDNESDAY...FLOW ALOFT TURNS NORTHWEST...THOUGH STILL ENOUGH LOW AND MID LEVEL MOISTURE TO PRODUCE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION...00Z TAF ISSUANCE... ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING...MAINLY WEST OF A DOUGLAS TO SIDNEY LINE...AND CONTINUING THROUGH THIS EVENING. THUNDERSTORMS PRODUCING MVFR AND MOUNTAIN OBSCURATION. AFTER 06Z...WIDESPREAD LOW CLOUDS AND FOG DEVELOPING...PRODUCING LIFR AND IFR. CEILINGS AND VISIBILITIES IMPROVING TO VFR BETWEEN 12Z AND 18Z...EXCEPT FOR LOCALIZED MVFR. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON PRODUCING LOCALIZED MVFR AND TURBULENCE. && .FIRE WEATHER...A STORM SYSTEM MOVING ACROSS THE NORTHERN ROCKIES THROUGH THURSDAY NIGHT WILL HELP TO PRODUCE COOL TEMPERATURES AND A GOOD CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS THROUGH THAT TIME. WARMER...DRIER AND BREEZY WEATHER WILL RETURN TO THE CWA FRIDAY AND CONTINUE THROUGH EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITY VALUES OVER THE LOWER ELEVATIONS WILL GENERALLY BE BETWEEN 15 AND 30 PERCENT ON THOSE DAYS AND TEMPERATURES WILL BE JUST ABOVE NORMAL. && .HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING OFF THE SIERRA MADRE AND SNOWY RANGES THROUGH THE WEEKEND. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE LOWER NORTH PLATTE RIVER BETWEEN HENRY AND MITCHELL. TEMPERATURES WILL BE COOLER OVER THE FORECAST AREA THROUGH THURSDAY ALONG WITH A GOOD CHANCE FOR SHOWERS AND LATE DAY THUNDERSTORMS. UP TO ONE HALF INCH OF RAIN IS POSSIBLE EAST OF THE LARAMIE RANGE THROUGH LATE THIS WEEK WITH SMALLER AMOUNTS WEST OF THE LARAMIE RANGE. WARMER AND DRIER CONDITIONS ARE EXPECTED OVER THE REGION FROM FRIDAY THROUGH THE MID PART OF NEXT WEEK AND WILL ONCE AGAIN INCREASE THE SNOW MELT RATES ABOVE 9000 FEET MSL. THERE WILL ALSO BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE CWA DURING THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/RUBIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MDT WED JUN 8 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 091000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1056 AM MDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A STORM SYSTEM PUSHING ACROSS THE PACIFIC NORTHWEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE LARAMIE RANGE BY MID AFTERNOON AND THEN GRADUALLY SPREAD NORTHEAST INTO WESTERN NEBRASKA THIS EVENING. SOME THUNDERSTORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL... MODERATE RAINFALL AND WIND GUSTS TO 45 MPH THROUGH THIS EVENING MAINLY ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY WITH A FEW STRONG OR SEVERE STORMS POSSIBLE. OTHERWISE HIGH WATER LEVELS WILL PERSIST ALONG RIVERS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA MAINLY DUE TO SNOW MELT IN THE MOUNTAINS AND RELEASED FROM UPSTREAM RESERVOIRS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-091000- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 1056 AM MDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. THE STORMS THAT FORM ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY WITH A FEW STRONG STORMS POSSIBLE. HIGH WATER LEVELS WILL PERSIST ACROSS THE UPPER NORTH PLATTE RIVER AND LITTLE SNAKE RIVER DUE TO MOUNTAIN SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT WED JUN 8 2011 WYZ103-106-107-082300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 406 PM MDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 500 PM MDT... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF GARRETT...OR 27 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME WESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES. RE
The Cheyenne radar (KCYS), 98 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
9 hail. Local standard time, as filed.
Mostly marble size but a few larger ones as well.
Quarter to golfball size hail.
Hail 2 to 3 inches deep in some spots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303967, 303971, 303973, 303975, 303977, 303978, 303980, 303985, 303988.